Subscribe to our Newsletter and get informed about new publication regulary and special discounts for subscribers!

BMSA > Volume 17 > A Note on Subgeometric Rate Convergence for...
< Back to Volume

A Note on Subgeometric Rate Convergence for Ergodic Markov Chains in the Wasserstein Metric

Full Text PDF


We investigate subgeometric rate ergodicity for Markov chains in the Wasserstein metricand show that the finiteness of the expectation E(i,j)[Στ-1k=0 r(k)], where τ△ is the hitting time on thecoupling set △ and r is a subgeometric rate function, is equivalent to a sequence of Foster-Lyapunovdrift conditions which imply subgeometric convergence in the Wassertein distance. We give an examplefor a ’family of nested drift conditions’.


Bulletin of Mathematical Sciences and Applications (Volume 17)
M. Lekgari "A Note on Subgeometric Rate Convergence for Ergodic Markov Chains in the Wasserstein Metric", Bulletin of Mathematical Sciences and Applications, Vol. 17, pp. 40-45, 2016
Online since:
Nov 2016

[1] O. Butkovsky, Subgemetric rates of convergence of Markov processes in the Masserstein metric, Ann. Appl. Probab. 24(2) (2014) 526-552.

[2] A. Durmus, G. Fort, E. Moulines, New conditions for subgeometric rates of convergence in the Wasserstein distance for Markov chains, Unpublished paper, 2014. Available on: https: /hal. archives-ouvertes. fr/hal-00948661v1/document.

[3] E. Nummelin, P. Tuominen, The rate of convergence in Orey's theorem for Harris recurrent Markov chains with applications to renewal theory, Stochastic Process Appl. 15 (1983) 295-311.

[4] S.B. Connor, G. Fort, State-dependent Foster-Lyapunov criteria for subgeometric convergence of Markov chains, Stochastic Processes and their Applications. 119 (2009) 4176-4193.

[5] S.P. Meyn, R.L. Tweedie, State-dependent criteria for convergence of Markov chains, Ann. Appl. Prob. (1994) 149-168.

[6] M.V. Lekgari, Subgeometric Ergodicity Analysis of Continuous-time Markov Chains Under Random-time State-dependent Lyapunov Drift Conditions, J. Prob. Stat. 2014 (2014), Article ID 274535.

[7] S.P. Meyn, R.L. Tweedie, Markov Chains and Stochastic Stability, Springer, (1993).

[8] R.L. Tweedie, Criteria for rates of convergence of Markov chains, in J.F.C. Kingman , G.E.H. Reuter(Eds. ), Probaility Statistics and Analysis, in: London Mathematical Society Lecture Note Series, Cambridge University Press, 1983, pp.227-250.

Show More Hide